MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE
Model Number WA22703S
Medical Device Problem Codes Break (1069); Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the electrode loop distal end melted during a transurethral resection of bladder neck procedure.The procedure was delayed 5 minutes and was completed with a similar device.A 5 minute delay is not significant.The patient condition was not affected by the failure and no medical intervention was required.There were no reports of harm.
 
Additional Manufacturer Narrative
The subject device was returned to an olympus repair center for evaluation and the customer¿s reported issue was confirmed.The device evaluation found that its shaft and the fork tubes were bent downward.There was a piece of unknown white plastic adhering on the cutting loop.The loop was severely bent, melted, and got stuck inside the white plastic due to thermal damage, but no charred marks observed on the distal insulation tubes.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Medical device problem code was corrected to be "1385 - melted." additional information added to fields: g2, h3 and h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 years since the subject device was manufactured.Based on the results of the investigation, it is likely due to the fused loop caused by improper handling of the affective device by the user and the deformed electrode by a strong mechanic impact/ the use of excessive force on the affected device.If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP", LOOP
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE-USE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17666422
Report Number9610773-2023-02416
Device Sequence Number6228821
Product Code FAS
UDI-Device Identifier14042761085332
UDI-Public14042761085332
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2026
Device Model NumberWA22703S
Device Lot Number1000114155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown